• Previous Article
    Attractors and their stability on Boussinesq type equations with gentle dissipation
  • CPAA Home
  • This Issue
  • Next Article
    Semi-hyperbolic patches of solutions to the two-dimensional compressible magnetohydrodynamic equations
March 2019, 18(2): 931-942. doi: 10.3934/cpaa.2019045

Structural stability of the Riemann solution for a strictly hyperbolic system of conservation laws with flux approximation

Department of Mathematics, Indian Institute of Technology Kharagpur, Kharagpur-2, India

* Corresponding author

Received  March 2018 Revised  May 2018 Published  October 2018

Fund Project: The first author is supported by University Grant Commission, Government of India (Sr. No. 2121540947, Ref No: 20/12/2015(ⅱ)EU-V). The second author is supported by Science and Engineering Research Board, Department of Science and Technology, Government of India (Ref No: SB/FTP/MS-047/2013)

In this article, we study the Riemann problem for a strictly hyperbolic system of conservation laws under the linear approximation of flux functions with three parameters. The approximation does not affect the structure of Riemann problem. Furthermore, we prove that the Riemann solution to the approximated system converges to the original system as the perturbation parameter tends to zero.

Citation: Anupam Sen, T. Raja Sekhar. Structural stability of the Riemann solution for a strictly hyperbolic system of conservation laws with flux approximation. Communications on Pure & Applied Analysis, 2019, 18 (2) : 931-942. doi: 10.3934/cpaa.2019045
References:
[1]

G. Q. Chen and H. Liu, Formation of δ-shocks and vacuum states in the vanishing pressure limit of solutions to the Euler equations for isentropic fluids, SIAM J. Math. Anal., 34 (2003), 925-938. doi: 10.1137/S0036141001399350.

[2]

G. Q. Chen and H. Liu, Concentration and cavitation in the vanishing pressure limit of solutions to the Euler equations for nonisentropic fluids, Physica D: Nonlinear Phenomena, 189 (2004), 141-165. doi: 10.1016/j.physd.2003.09.039.

[3]

H. Cheng and H. Yang, Approaching Chaplygin pressure limit of solutions to the Aw-Rascle model, J. Math. Anal. and Appl., 416 (2014), 839-854. doi: 10.1016/j.jmaa.2014.03.010.

[4]

V. G. Danilov and V. M. Shelkovich, Dynamics of Propagation and interaction of δ-shock waves in conservation law systems, J. Differential Equations, 211 (2005), 333-381. doi: 10.1016/j.jde.2004.12.011.

[5]

V. G. Danilov and V. M. Shelkovich, Delta-shock wave type solution of hyperbolic systems of conservation laws, Quart. Appl. Math., 63 (2005), 401-427. doi: 10.1090/S0033-569X-05-00961-8.

[6]

G. Ercole, Delta-shock waves as self-similar viscosity limits, Quart. Appl. Math., 58 (2000), 177-199. doi: 10.1090/qam/1739044.

[7]

K. T. Joseph, A Riemann problem whose viscosity solutions contain δ-measures, Asymptotic Anal., 7 (1993), 105-120.

[8]

H. Kalisch and D. Mitrovic, Singular solutions for the shallow-water equations, The IMA Journal of Applied Mathematics, 73 (2012), 340-350. doi: 10.1093/imamat/hxs014.

[9]

H. Kalisch and D. Mitrovic, Singular solutions of a fully nonlinear 2× 2 system of conservation laws, Proceedings of the Edinburgh Mathematical Society, 55 (2012), 711-729. doi: 10.1017/S0013091512000065.

[10]

E. Y. Panov and V. M. Shelkovich, δ'-Shock waves as a new type of solutions to systems of conservation laws, J. Differential Equations, 228 (2006), 49-86. doi: 10.1016/j.jde.2006.04.004.

[11]

A. SenT. Raja Sekhar and V. D. Sharma, Wave interactions and stability of the Riemann solution for a strictly hyperbolic system of conservation laws, Quart. Appl. Math., 75 (2017), 539-554. doi: 10.1090/qam/1466.

[12]

C. Shen, The limits of Riemann solutions to the isentropic magnetogasdynamics, Appl. Math. Lett., 24 (2011), 1124-1129. doi: 10.1016/j.aml.2011.01.038.

[13]

W. Sheng and T. Zhang, The Riemann problem for the transportation equations in gas dynamics, American Mathematical Soc., 654 (1999). doi: 10.1090/memo/0654.

[14]

M. Sun, Structural stability of solutions to the Riemann problem for a non-strictly hyperbolic system with flux approximation, Electronic Journal of Differential Equations, 2016 (2016), 1-16.

[15]

D. TanT. Zhang and Y. Zheng, Delta-shock waves as limits of vanishing viscosity for hyperbolic systems of conservation laws, J. Differential Equations, 112 (1994), 1-32. doi: 10.1006/jdeq.1994.1093.

[16]

H. Yang and J. Liu, Delta-shocks and vacuums in zero-pressure gas dynamics by the flux approximation, Science China Mathematics, 58 (2015), 2329-2346. doi: 10.1007/s11425-015-5034-0.

[17]

G. Yin and W. Sheng, Delta shocks and vacuum states in vanishing pressure limits of solutions to the relativistic Euler equations for polytropic gases, J. Math. Anal. and Appl., 355 (2009), 594-605. doi: 10.1016/j.jmaa.2009.01.075.

show all references

References:
[1]

G. Q. Chen and H. Liu, Formation of δ-shocks and vacuum states in the vanishing pressure limit of solutions to the Euler equations for isentropic fluids, SIAM J. Math. Anal., 34 (2003), 925-938. doi: 10.1137/S0036141001399350.

[2]

G. Q. Chen and H. Liu, Concentration and cavitation in the vanishing pressure limit of solutions to the Euler equations for nonisentropic fluids, Physica D: Nonlinear Phenomena, 189 (2004), 141-165. doi: 10.1016/j.physd.2003.09.039.

[3]

H. Cheng and H. Yang, Approaching Chaplygin pressure limit of solutions to the Aw-Rascle model, J. Math. Anal. and Appl., 416 (2014), 839-854. doi: 10.1016/j.jmaa.2014.03.010.

[4]

V. G. Danilov and V. M. Shelkovich, Dynamics of Propagation and interaction of δ-shock waves in conservation law systems, J. Differential Equations, 211 (2005), 333-381. doi: 10.1016/j.jde.2004.12.011.

[5]

V. G. Danilov and V. M. Shelkovich, Delta-shock wave type solution of hyperbolic systems of conservation laws, Quart. Appl. Math., 63 (2005), 401-427. doi: 10.1090/S0033-569X-05-00961-8.

[6]

G. Ercole, Delta-shock waves as self-similar viscosity limits, Quart. Appl. Math., 58 (2000), 177-199. doi: 10.1090/qam/1739044.

[7]

K. T. Joseph, A Riemann problem whose viscosity solutions contain δ-measures, Asymptotic Anal., 7 (1993), 105-120.

[8]

H. Kalisch and D. Mitrovic, Singular solutions for the shallow-water equations, The IMA Journal of Applied Mathematics, 73 (2012), 340-350. doi: 10.1093/imamat/hxs014.

[9]

H. Kalisch and D. Mitrovic, Singular solutions of a fully nonlinear 2× 2 system of conservation laws, Proceedings of the Edinburgh Mathematical Society, 55 (2012), 711-729. doi: 10.1017/S0013091512000065.

[10]

E. Y. Panov and V. M. Shelkovich, δ'-Shock waves as a new type of solutions to systems of conservation laws, J. Differential Equations, 228 (2006), 49-86. doi: 10.1016/j.jde.2006.04.004.

[11]

A. SenT. Raja Sekhar and V. D. Sharma, Wave interactions and stability of the Riemann solution for a strictly hyperbolic system of conservation laws, Quart. Appl. Math., 75 (2017), 539-554. doi: 10.1090/qam/1466.

[12]

C. Shen, The limits of Riemann solutions to the isentropic magnetogasdynamics, Appl. Math. Lett., 24 (2011), 1124-1129. doi: 10.1016/j.aml.2011.01.038.

[13]

W. Sheng and T. Zhang, The Riemann problem for the transportation equations in gas dynamics, American Mathematical Soc., 654 (1999). doi: 10.1090/memo/0654.

[14]

M. Sun, Structural stability of solutions to the Riemann problem for a non-strictly hyperbolic system with flux approximation, Electronic Journal of Differential Equations, 2016 (2016), 1-16.

[15]

D. TanT. Zhang and Y. Zheng, Delta-shock waves as limits of vanishing viscosity for hyperbolic systems of conservation laws, J. Differential Equations, 112 (1994), 1-32. doi: 10.1006/jdeq.1994.1093.

[16]

H. Yang and J. Liu, Delta-shocks and vacuums in zero-pressure gas dynamics by the flux approximation, Science China Mathematics, 58 (2015), 2329-2346. doi: 10.1007/s11425-015-5034-0.

[17]

G. Yin and W. Sheng, Delta shocks and vacuum states in vanishing pressure limits of solutions to the relativistic Euler equations for polytropic gases, J. Math. Anal. and Appl., 355 (2009), 594-605. doi: 10.1016/j.jmaa.2009.01.075.

Figure 1.  Riemann solution of (1) and (5) in the phase plane
Figure 2.  The Riemann solution of (4) and (5) is R+J when $u_{-}<u_+$
Figure 3.  The Riemann solution of (4) and (5) is S+J when $u_{+}<u_{-}<u_{+}+1.$
Figure 4.  The Riemann solution of (4) and (5) is $\delta{S}$ when $u_{-}\geq{u}_{+}+1$
[1]

Constantine M. Dafermos. A variational approach to the Riemann problem for hyperbolic conservation laws. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 185-195. doi: 10.3934/dcds.2009.23.185

[2]

Eun Heui Kim, Charis Tsikkou. Two dimensional Riemann problems for the nonlinear wave system: Rarefaction wave interactions. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6257-6289. doi: 10.3934/dcds.2017271

[3]

Rinaldo M. Colombo, Mauro Garavello. A Well Posed Riemann Problem for the $p$--System at a Junction. Networks & Heterogeneous Media, 2006, 1 (3) : 495-511. doi: 10.3934/nhm.2006.1.495

[4]

Lihui Guo, Wancheng Sheng, Tong Zhang. The two-dimensional Riemann problem for isentropic Chaplygin gas dynamic system$^*$. Communications on Pure & Applied Analysis, 2010, 9 (2) : 431-458. doi: 10.3934/cpaa.2010.9.431

[5]

Chun Shen, Wancheng Sheng, Meina Sun. The asymptotic limits of solutions to the Riemann problem for the scaled Leroux system. Communications on Pure & Applied Analysis, 2018, 17 (2) : 391-411. doi: 10.3934/cpaa.2018022

[6]

Weishi Liu. Multiple viscous wave fan profiles for Riemann solutions of hyperbolic systems of conservation laws. Discrete & Continuous Dynamical Systems - A, 2004, 10 (4) : 871-884. doi: 10.3934/dcds.2004.10.871

[7]

Tatsien Li, Wancheng Sheng. The general multi-dimensional Riemann problem for hyperbolic systems with real constant coefficients. Discrete & Continuous Dynamical Systems - A, 2002, 8 (3) : 737-744. doi: 10.3934/dcds.2002.8.737

[8]

Qin Wang, Kyungwoo Song. The regularity of sonic curves for the two-dimensional Riemann problems of the nonlinear wave system of Chaplygin gas. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1661-1675. doi: 10.3934/dcds.2016.36.1661

[9]

Jiequan Li, Mária Lukáčová - MedviĎová, Gerald Warnecke. Evolution Galerkin schemes applied to two-dimensional Riemann problems for the wave equation system. Discrete & Continuous Dynamical Systems - A, 2003, 9 (3) : 559-576. doi: 10.3934/dcds.2003.9.559

[10]

Boris Andreianov, Kenneth H. Karlsen, Nils H. Risebro. On vanishing viscosity approximation of conservation laws with discontinuous flux. Networks & Heterogeneous Media, 2010, 5 (3) : 617-633. doi: 10.3934/nhm.2010.5.617

[11]

Dariusz Idczak, Rafał Kamocki. Existence of optimal solutions to lagrange problem for a fractional nonlinear control system with riemann-liouville derivative. Mathematical Control & Related Fields, 2017, 7 (3) : 449-464. doi: 10.3934/mcrf.2017016

[12]

Peng Zhang, Jiequan Li, Tong Zhang. On two-dimensional Riemann problem for pressure-gradient equations of the Euler system. Discrete & Continuous Dynamical Systems - A, 1998, 4 (4) : 609-634. doi: 10.3934/dcds.1998.4.609

[13]

Kun Li, Jianhua Huang, Xiong Li. Traveling wave solutions in advection hyperbolic-parabolic system with nonlocal delay. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2091-2119. doi: 10.3934/dcdsb.2018227

[14]

Zhi-Qiang Shao. Lifespan of classical discontinuous solutions to the generalized nonlinear initial-boundary Riemann problem for hyperbolic conservation laws with small BV data: shocks and contact discontinuities. Communications on Pure & Applied Analysis, 2015, 14 (3) : 759-792. doi: 10.3934/cpaa.2015.14.759

[15]

Cunming Liu, Jianli Liu. Stability of traveling wave solutions to Cauchy problem of diagnolizable quasilinear hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4735-4749. doi: 10.3934/dcds.2014.34.4735

[16]

Yanbo Hu, Wancheng Sheng. The Riemann problem of conservation laws in magnetogasdynamics. Communications on Pure & Applied Analysis, 2013, 12 (2) : 755-769. doi: 10.3934/cpaa.2013.12.755

[17]

Adil Khazari, Ali Boutoulout. Flux reconstruction for hyperbolic systems: Sensors and simulations. Evolution Equations & Control Theory, 2015, 4 (2) : 177-192. doi: 10.3934/eect.2015.4.177

[18]

Renata Bunoiu, Claudia Timofte. Homogenization of a thermal problem with flux jump. Networks & Heterogeneous Media, 2016, 11 (4) : 545-562. doi: 10.3934/nhm.2016009

[19]

Tohru Nakamura, Shuichi Kawashima. Viscous shock profile and singular limit for hyperbolic systems with Cattaneo's law. Kinetic & Related Models, 2018, 11 (4) : 795-819. doi: 10.3934/krm.2018032

[20]

Tatsien Li, Libin Wang. Global exact shock reconstruction for quasilinear hyperbolic systems of conservation laws. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 597-609. doi: 10.3934/dcds.2006.15.597

2017 Impact Factor: 0.884

Article outline

Figures and Tables

[Back to Top]